I have experienced anxiety and panic attacks off and on throughout my life. I take 30mg of Celexa on a daily basis. Most of the time this works for me but have had some recent life events that have thrown me into a tailspin. I am seeing a wonderful therapist who I worked with about 13 years ago during another rough patch of time. In the meantime, my doctor has prescribed Clonazepam as a "rescue" drug that I take when I just feel that I am going out of my skin. It helps me relax and seems to make those thoughts that drive the anxiety subside. I get so mad at myself because I feel like I should be able to control this and so beat myself up about it. My therapist assures me that I will get through this and I am looking forward to going down the path with her. In the meantime, I am looking for opinions (good and bad) on the use of the clonazepam in these specific situations. I was prescribed 14 .05 pills back on January 10 and still have 2 of them left. They make me feel so much better and I am very careful about only taking them when I just feel like I can't do it without it. I've never posted on a site like this and would certainly love to hear from anyone with direct experience with this medication or even may advise on other options. Thank you.
14 Apr 2011
While it has been years since I had to take clonazepam, you should be fine taking it especially since you are on a low dose and taking infrequently. The more you use this medication the more dependent on it you may become so just keep using it as you have and all will be well.
Addressing the issues in therapy will probably be your biggest ace in the hole. You sound like you have a sound constitution so keep up the good work and relax. Using a little clonazepam once in a while is nothing to worry about.
15 Apr 2011
Hi - I've used Klonopin (the brand name version of Clonazepam) at the 1 mg dose for over 20 years now. Initially I used up to 3 per day (that's six times the dose you are on) - using them for anxiety and sleep. I settled down to one mg at noon and 1 mg at bedtime for many years, then the past year just 1 mg at bedtime. I now take .5 mg (one-half a milligram) at bedtime. I think you are taking them very responsibly, especially since you've used only 12 in the past 3 months - that is very reasonable. I've had no problems with this medication - it certainly does work to relieve anxiety. I've heard that it is pretty long-lasting, and that is why it was prescribed for me for sleep - because it will last throughout the night. Sounds like you are working with a good therapist - keep up the good work and hopefully you will not need to be on this medication for long. I saw a really good therapist for a long time and he was a tremendous source of help - therapy does really work. Best wishes -
15 Apr 2011
Hello. I am literally seconds new to this forum, and took my first dose (.25 or .5) of clonazepam last night after my usual mh/med consult.
It took me a (@$%!%) long time to muster up the will to try to broach the subject of anxiety with my "psy-doc". I've been on 2 meds (OCD - fluoxetine@100mg/day, and Executive Dysfunction and NVLD - methylphenidate, 20mgx2 (although I divide them to get 10mgx4)) for 16 or 17 years now (the two meds have slightly varying histories).
So - I FINALLY confided to my psychiatrist that I do often feel overwhelmed. I used to attribute that solely to the NVLD - thinking that my brain will NEVER deal well with multiple inputs - and ESPECIALLY when they are visual and/or unarticulated. I ***DON'T*** do vague very well at all.
I work in severe special ed and cannot adequately tell you here how freakin' lucky and blessed I am to have the privilege of working with these beautiful kids. But work - or school or any situation in which some demand of performance is made of me - I so often become absolutely undone emotionally - with my functionality not far behind if I don't specifically and deliberately stop what I'm doing and say to hell with this - I can't handle it and you're going too fast. I very very rarely have the guts to speak up, which surely adds to it.
Wow - so much for my "just asking a quick question"! I wanted to know if perhaps I should have asked specifically for a long-term med (in the same "lifespan" ballpark as is the likely trajectory of the other 2 meds) - as the "panic" is a rarely gestured response, and isn't this "unknown" or unexplainable feeling that comes over me. I know damned well what the source is. Just that my anxiety response to certain "stimuli" is absolutely ridiculous (my choice of words). And - when I am having a "bad" day (usually when the environmental chaos is just bonkers - I also find that my startle response is almost frighteningly intensified.
Should I give this med a chance, even though I am looking to address a problem that has always been there - a "general" anxiety that peeks in times of normal stress, and not this all new, kinesthetic/ptsd-ish/overcome-with-fear type of panic?
I was told to do the .25 at bedtime for 5 days, then add a .25 dose in the AM, barring, of course, some adverse reaction - which thus far hasn't happened almost 21 hours after I took the pill.
I was also advised to give my psychiatrist a call in 5 days to fill him in. I did ask him if this was one of those meds (like the tricyclics or -blech--- MAOIs that take weeks to reach the therapeutic blood level). He said no - that the therapeutic (or just physiological?) effects ought to manifest rather quickly - that the "action" is much more like the methylphenidate then fluoxetine.
Yet - doing some research (which happily led me to this forum) I came across reports of the aformentioned several-week course of onset of many of the anti-depressants.
Ugh - I see myself heading on another tangent, so I'll just close up for now.
Thanks for any responses and support. Looking forward to reading about some of your lives as well.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am currently on 2mg.BID, but have had an increase in anxiety and panic attacks last few days.
3 answers • 10 Oct 2009
I just found out that there is a high risk of interaction with one of my medications and the Celexa?
... I am taking. Does anyone know how to get off of Celexa without having anxiety or panic attack?
2 answers • 15 Feb 2012
my doc wants to talk about getting me off my benzodiazepine clonazepam, but beside the xanax, I still need something to deal with the anxiety... does ...
4 answers • 16 Apr 2013